Skip to Content

Symptom Checker

Step 4: Read and complete the decision guide to learn more about your symptoms.

Diffuse Muscle Weakness

Okay. There are a number of reasons that these muscles may become weak. Certain medications can do it, and that's one of the most common causes. While there's a long list of medications that occasionally cause muscle weakness, the most common are corticosteroids (such as prednisone), statin-type cholesterol-lowering medicines (such as lovastatin, simvastatin or atorvastatin), and the anti-HIV drug, AZT (also called zidovudine or azidothymidine).

Have you started any new medications lately? Are you taking a corticosteroid medication, a statin, or AZT?

Yes, I take one of those or just started a new medicine.

Nope, no new medicines and none of those you mention.

Disclaimer: This content should not be considered complete and should not be used in place of a call or visit to a health professional. Use of this content is subject to specific Terms of Use & Medical Disclaimers.

Hide